×

zbMATH — the first resource for mathematics

Asymptotic ruin probabilities for risk processes with dependent increments. (English) Zbl 1055.91055
Summary: We derive a Lundberg type result for asymptotic ruin probabilities in the case of a risk process with dependent increments. We only assume that the probability generating functions exist, and that their logarithmic average converges. Under these assumptions we present an elementary proof of the Lundberg limiting result, which only uses simple exponential inequalities, and does not rely on results from large deviation theory. Moreover, we use dependence orderings to investigate, how dependencies between the claims affect the Lundberg coefficient. The results are illustrated by several examples, including Gaussian and AR(1)-processes, and a risk process with adapted premium rules.

MSC:
91B30 Risk theory, insurance (MSC2010)
60E15 Inequalities; stochastic orderings
60K99 Special processes
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Asmussen, S., 1999. On the ruin problem for some adapted premium rules. MaPhySto Research Report No. 5. University of Aarhus, Denmark, 1999.
[2] Asmussen, S.; Schmidli, H.-P.; Schmidt, V., Tail probabilities for non-standard risk and queueing processes with subexponential jumps, Advances in applied probability, 31, 422-447, (1999) · Zbl 0942.60033
[3] Barlow, R.E., Proschan, F., 1975. Statistical Theory of Reliability and Life Testing: Probability Models. Holt, Rinehart & Winston, New York. · Zbl 0379.62080
[4] Bäuerle, N.; Müller, A., Modeling and comparing dependencies in multivariate risk portfolios, ASTIN bulletin, 28, 59-76, (1998) · Zbl 1137.91484
[5] Denuit, M., Dhaene J., Ribas, C., 1999. Some positive dependence notions, with applications in actuarial sciences. Preprint. Université Catholique de Louvain.
[6] Esary, J.D.; Proschan, F.; Walkup, D.W., Association of random variables with applications, Annals of mathematical statistics, 38, 1466-1474, (1967) · Zbl 0183.21502
[7] Friedman, D.G., 1987. US Hurricanes and Windstorms. Lloyds of London Press Ltd.
[8] Gerber, H.U., On the probability of ruin in an autoregressive model, Mitteilungen der vereinigung schweiz. versicherungsmathematiker, 2, 213-219, (1981) · Zbl 0482.62091
[9] Gerber, H.U., Ruin theory in the linear model, Insurance: mathematics and economics, 1, 177-184, (1982) · Zbl 0505.62086
[10] Joag-Dev, K.; Perlman, M.D.; Pitt, L.D., Association of normal random variables and slepian’s inequality, Annals of probability, 11, 451-455, (1983) · Zbl 0509.62043
[11] Joe, H., 1997. Multivariate Models and Dependence Concepts. Chapman & Hall, London. · Zbl 0990.62517
[12] Lehmann, E.L., Some concepts of dependence, Annals of mathematical statistics, 37, 1137-1153, (1966) · Zbl 0146.40601
[13] Müller, A., Stop-loss order for portfolios of dependent risks, Insurance: mathematics and economics, 21, 219-223, (1997) · Zbl 0894.90022
[14] Müller, A., Scarsini, M., 1999. Stochastic comparison of random vectors with fixed copulae. WIOR-Report 554. University of Karlsruhe.
[15] Müller, A.; Scarsini, M., Some remarks on the supermodular order, Journal of multivariate analysis, 73, 107-119, (2000) · Zbl 0958.60009
[16] Nyrhinen, H., Rough descriptions of ruin for a general class of surplus processes, Advances in applied probability, 30, 1008-1026, (1998) · Zbl 0932.60046
[17] Nyrhinen, H., On the ruin probabilities in a general economic environment, Stochastic process and applications, 83, 319-330, (1999) · Zbl 0997.60041
[18] Nyrhinen, H., Large deviations for the time of ruin, Journal of applied probability, 36, 733-746, (1999) · Zbl 0947.60048
[19] Promislow, S.D., The probability of ruin in a process with dependent increments, Insurance: mathematics and economics, 10, 99-107, (1991) · Zbl 0747.62105
[20] Rolski, T., Schmidli, H.-P., Schmidt, V., Teugels, J., 1999. Stochastic Processes for Insurance and Finance. Wiley, Chichester, UK. · Zbl 0940.60005
[21] Shaked, M., Shanthikumar, J.G., 1994. Stochastic Orders and their Applications. Academic Press, London. · Zbl 0806.62009
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.